MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUSELECT; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION TRUSELECT; CATHETER, CONTINUOUS FLUSH
Model Number 2213-01
Medical Device Problem Codes Difficult to Flush (1251); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by mfr: the returned product consisted of a trueselect 130cm microcatheter.The device was visually and microscopically inspected for any damage or irregularities.The device showed multiple bends and kinks along the shaft.The microscopic inspection did show a hole in the microcatheter shaft located approximately 120cm from the hub.The internal area of the hole did show metal braid damage.A.014 test guidewire was inserted into the device and the wire transcended through the device with a slight restriction due to the shaft damage.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.Device analysis determined the condition of the returned device was consistent with the reported information.The device was confirmed for bends, kinks, and a hole in the shaft.
 
Event or Problem Description
It was reported that the catheter shaft ruptured.A truselect infusion catheter was selected for use to treat hepatocellular carcinoma (hcc) using y90.Prior to infusing y90, a contrast run was performed.The physician observed that the contrast appeared more proximal than expected.The physician then opted to embolize a distal vessel with gelfoam prior to delivering the y90 dose.However, the gelfoam could not be flushed through the catheter.The catheter was removed from the patient and flushed with saline.A small hole at the distal end of the catheter was observed.Saline was shooting out of it.A new device, same model, was used to complete the procedure.There were no patient complications.

Brand Name
TRUSELECT
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17439773
Report Number2124215-2023-40125
Device Sequence Number14102708
Product Code KRA
UDI-Device Identifier08714729976615
UDI-Public08714729976615
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201792
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model Number2213-01
Device Catalogue Number2213-01
Device Lot Number0031657027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2023
Initial Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown